Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 122, NWS Shreveport, LA

July 12, 2002Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2002, 6:57 PM CDT for Caddo Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2002, 6:57 PM CDT (23:57 UTC)
Expired
Jul 12, 2002, 8:00 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WUUS54 KSHV 122357
SVRSHV
LAC017-130100-
/NEW.KSHV.SV.W.0236.122355-130100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT FRI JUL 12 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 800 PM CDT

* AT 655 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF   
VIVIAN...OR BETWEEN IDA AND RODESSA. THIS THUNDERSTORM WAS 
NEARLY STATIONARY.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR THE MARION COUNTY...
CADDO PARISH LINE JUST WEST OF VIVIAN. THIS STORM WAS MOVING 
EAST NEAR 10 MPH.

THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 800 PM CDT.


LAT...LON 3302 9404 3272 9404 3272 9383 3301 9382
          3302 9386

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 12, 2:30 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT FRI JUL 12 2002

LINE OF CONVECTION ASSOCIATED WITH UPPER LEVEL TROF IS MOVING
SOUTHEAST ACROSS EASTERN OKLAHOMA THIS AFTERNOON. SOUTHERN TWO
THIRDS OF CWA EXPERIENCING DAILY CONVECTION...MOSTLY CAUSED BY
AFTERNOON HEATING. THE NORTHERN PART OF CWA HAS BEEN CONVECTION FREE
SO FAR...AS CLOUD COVER THIS MORNING STABILIZED THIS AREA. MOST OF
THE DAILY CONVECTION WILL DIMINISH AFTER SUNSET...HOWEVER THE LINE
OF CONVECTION MOVING ACROSS OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST
INTO CWA. SO WILL CONTINUE WITH CHANCE POPS THROUGHOUT THE TONIGHT
PERIOD. UPPER TROF MOVING SOMEWHAT SLOWER THAN MODELS HAD SHOWN
YESTERDAY...AND NOW MODELS SEEM TO BE IN AGREEMENT THAT WEAK TROF
WILL REMAIN THROUGH THIS WEEKEND. SLIGHTLY DRIER AND NOT QUITE AS
HOT AIRMASS WILL INCH INTO NORTHERN ZONES SATURDAY...BUT REMAINDER
OF AREA WILL STAY QUITE HUMID. ADDITIONAL CLOUD COVER ON SATURDAY
WILL HOLD TEMPS IN AT LEAST THE LOWER 90S SOUTH...WITH UPPER 80S
NORTH. BY SUNDAY MOST OF CWA SHOULD BE A COUPLE DEGREES COOLER...
BUT WITH UPPER TROF STILL LINGERING AND PRECIP WATER STILL HIGH
...SCATTERED CONVECTION EXPECTED.

TROF FINALLY MOVES OFF EAST COAST ON MONDAY...BUT LEAVES CUTOFF
CIRCULATION OVER THE RED RIVER VALLEY OF NORTHWEST TEXAS.
THUS SCATTERED CONVECTION WILL CONTINUE INTO FIRST HALF OF NEXT
WEEK...UNTIL UPPER RIDGE BUILDS IN FROM THE EAST ON WEDNESDAY.
WILL LOWER POPS TO 20 ON WEDNESDAY AND DROP FOR THURSDAY AND FRIDAY
ALONG WITH HIGHER AFTERNOON TEMPS.

PRELIMS...

SHV 074/094 072/089 4433
MLU 074/093 072/089 4433
TXK 074/090 070/088 5433
TYR 074/093 072/088 4433
LFK 074/094 072/090 4433

.SHV...NONE.

14

In the hours before

Local storm report, Jul 12, 5:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
545 PM CDT FRI JUL 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    4 S WODEN                 TX   WIND DAMAGE
07/12/02   NACOGDOCHES                    TREES DOWN. REPORTED BY
                                          TRAINED SPOTTER.

0412 PM    5 NW CARTHAGE             TX   .75 INCH HAIL
07/12/02   PANOLA                         REPORTED BY THE PUBLIC.

0435 PM    MANY                      LA   WIND DAMAGE
07/12/02   SABINE                         SEVERAL TREES AND
                                          POWERLINES DOWN. REPORTED
                                          BY LAW ENFORCEMENT.

0445 PM    9 N HEMPHILL              TX   WIND DAMAGE
07/12/02   SABINE                         TREES DOWN ON HWY 21.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0445 PM    4 N PINELAND              TX   WIND DAMAGE
07/12/02   SABINE                         LARGE TREE DOWN ACROSS
                                          HWY 1. REPORTED BY LAW
                                          ENFORCEMENT.

0505 PM    3 N LOGANSPORT            LA   WIND DAMAGE
07/12/02   DE SOTO                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0510 PM    GLOSTER                   LA   .75 INCH HAIL
07/12/02   DE SOTO                        REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, Jul 12, 6:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
633 PM CDT FRI JUL 12 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    3 E GENOA                 AR   1.00 INCH HAIL
07/12/02   MILLER                         REPORTED BY SPOTTERS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:04 PM CDTSevere Thunderstorm WarningSHVJackson, Winn26 min
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningSHVSabine63 min
Jul 12, 4:57 PM CDTSevere Thunderstorm WarningSHVDe Soto63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.